# SDR 2001FA0000322

- Difficulty date: June 5, 2001
- Submitted: September 21, 2001
- Operation: General aviation
- Aircraft: N9933Z
- Make and model: Cessna U206G
- Aircraft serial: U20606754
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: 99105921
- Part serial: A140214
- Condition: Malfunctioned
- Location: Engine
- Part time: 187 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR REPORTED EXCESSIVE NOISE IN HEADSET FROM RADIOS.  TROUBLESHOOTING FOUND NOISE DISAPPEARED WITH ALTERNATOR OFF LINE.  FURTHER INVESTIGATION FOUND MAGNETIC COMPASS DEVIATION OF 20 DEGREES WITH ALTERNATOR ON LINE.  ELECTRICAL SYSTEM WIRING GROUNDS,  BONDING AND SHIELDING CHECKED.  IN LINE NOISE FILTERS HAD NO AFFECT ON NOISE EMISSION.  INSTALLED THREE ALTERNATORS, SN:  A-160134, A-160136, AND A-160130 WITH NO CHANGES IN NOISE OR COMPASS DEVIATION.  INSTALLED ALTERNATIVE MFG/ELECTRO SYSTEMS ALTERNATOR, PART NUMBER E3FF10300AA, WHICH ELIMINATED RADIO NOISE AND MAGNETIC COMPASS DEVIATION.
